Although myocardial ischemia may occur in thyrotoxic patients with normal coronary arteries, the mechanism remains unclear. This report describes a woman with hyperthyroidism who had ventricular fibrillation during an episode of myocardial ischemia. The event was documented with continuous ambulatory electrocardiography. Subsequent angiography revealed normal coronary anatomy with spasm of the right coronary artery that disappeared after ingestion of one sublingual nitroglycerin tablet. The angina, electrocardiographic evidence of myocardial ischemia, ventricular arrhythmias and the patient's need for nitroglycerin were eliminated after she became euthyroid. These findings suggest that coronary spasm may be associated with myocardial ischemia and arrhythmias in a hyperthyroid patient.
|Original language||English (US)|
|Number of pages||5|
|Journal||The American journal of cardiology|
|State||Published - Feb 1979|
ASJC Scopus subject areas
- Cardiology and Cardiovascular Medicine